MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST BROTH; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST BROTH; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 246003
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd phoenix¿ ast broth, a tube was contaminated with mold.There was no report of patient impact.
 
Additional Manufacturer Narrative
E.1 initial reporter e-mail: (b)(6).H.6 investigation summary: this complaint is for foreign material resembling mold in a tube of phoenix ast broth (246003) batch number 2335911.The customer provided photos for investigation, however no product returns.The photos illustrated a tube of broth with discoloration resembling mold with batch number present.As a result of the photos, this complaint is confirmed.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints was performed and revealed three additional complaints on the complaint batch, related to this defect and confirmed.Complaint trending was performed and no trends were identified associated with this defect.A bd id/ast plant quality will continue to monitor for trends associated with this defect.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.

Brand Name
BD PHOENIX¿ AST BROTH
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22912693
Report Number1119779-2025-04519
Device Sequence Number15715337
Product Code LON
UDI-Device Identifier30382902460030
UDI-Public(01)30382902460030(11)221201(17)231201(10)2335911
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/01/2023
Device Catalogue Number246003
Device Lot Number2335911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown